What You Need to Know About TYLENOL
TYLENOL® is an over-the-counter pain reliever and fever reducer that works fast and won't irritate your stomach the way that aspirin, naproxen sodium or even ibuprofen can. TYLENOL® products offer pain relief for people on aspirin heart therapy and people taking certain medicines for high blood pressure without interfering with the benefits of those medicines. TYLENOL® is safe and effective and remains the brand of pain reliever that doctors recommend more than any other and that hospitals use most to reduce fever and for the temporary relief of minor aches and pains due to:
- Muscular aches
- Minor pain of arthritis
- The common cold
- Premenstrual and menstrual cramps
Click on the links below to learn more about:
Recommended by National Organizations
Acetaminophen (the medicine in TYLENOL®) is recommended as:
- A first-line therapy for patients suffering from mild-to-moderate osteoarthritis pain by the American College of Rheumatology
(The American College of Rheumatology is an independent professional, medical and scientific society that does not guarantee, warrant or endorse any commercial product or service.)
- The non-narcotic analgesic of choice for episodic use in patients with underlying kidney disease by the National Kidney Foundation
- A first-line therapy for the aches and pains associated with colds and flu by the American Lung Association
- The pain medicine for relieving mild-to-moderate musculoskeletal pain in people ages 50 and older by the American Geriatric Society
Get the New Dosing Instructions for Extra Strength TYLENOL®
The new dosing instructions reduce the maximum daily dose from 8 pills per day to 6 pills per day and change the dosing interval from every 4-6 hours to every 6 hours. These labeling changes will be consistent across all single-ingredient Extra Strength TYLENOL® products. We are working closely with other manufacturers of acetaminophen products to help ensure consistency in dosing instructions.
- Always read and follow the label of any medication you are taking.
- If you use over-the-counter medicines, read the labels to see if acetaminophen is an ingredient.
- If you take prescription medicine, find out if it contains acetaminophen (sometimes labeled APAP).
- Do not take more than one acetaminophen-containing medicine at a time.
- Do not take more than the recommended dose (if you are unsure, ask your healthcare professional).